Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 765, NWS Norman, OK

August 26, 2023Carter County, Murray County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 26, 2023, 6:54 PM CDT for Carter County, Murray County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2023, 6:54 PM CDT (23:54 UTC)
Expired
Aug 26, 2023, 7:29 PM CDT
In force
35 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Carter County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 108 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:24 PM CDT, 30 minutes earlier.

Area forecast discussion, Aug 26, 6:24 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
624 PM CDT Sat Aug 26 2023

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 237 PM CDT Sat Aug 26 2023

Scattered cumulus has developed along and ahead of an advancing cold
("cool") front positioned through central Oklahoma and through
western north Texas. The front will continue to move southeast
through the region throughout the afternoon. Ahead of the front
conditions that can only be described as "nasty", with highs well
into the 100s and upper 60s/70s dewpoints. Marginal instability may
result in some storms developing, and while likely not severe, may
produce a decent amount of lightning, isolated heavy rainfall, and
possibly a downburst. Behind the front, more comfortable
conditions, with highs in the 80s/90s and gusty northerly winds.

Overnight, there continues to be a signal for some possible
development of post frontal showers and storms, likely instigated by
an elevated front through central Oklahoma. Again, no major severe
concern with these overnight storms, however isolated heavy rain and
lightning is possible through portions of central and southern
Oklahoma, and into northern Texas. Sunday will be considerably more
comfortable across the region, with breezy northerly winds and high
temperatures ranging from the upper 80s across northern and central
Oklahoma to the mid to upper 90s across southern Oklahoma and
northern Texas. Heat indices may climb up to the triple digits
again along the Red River on Sunday, however conditions are
expected to remain below needing any heat headlines (for the first
time since August 16th).

Zwink

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 237 PM CDT Sat Aug 26 2023

Lingering post-frontal showers and storms may persist into Sunday
evening across far southern Oklahoma and northern Texas, however
chances continue to remain low. Another round of precipitation will
also be possible in very isolated portions of western north Texas
through Monday along the eastern periphery of the upper level ridge.
Aside from those couple chances, the region is expected to remain
dry throughout the next week as the upper level ridge begins to
shift back eastward back over the region. The cooler high
temperatures in the 80s/90s will remain for a few days through early
next week, until triple digit temperatures return in southern
Oklahoma and northern Texas starting Thursday.

Zwink

&&

.AVIATION...
(00Z TAFS)
Issued at 621 PM CDT Sat Aug 26 2023

Isolated to scattered thunderstorms will continue through sunset
across portions of southern OK and western north TX. Chances are
too low at any one location for mention in TAF but strong,
variable winds will be possible due to any nearby storms. The
storms should diminish after sunset but rain chances will continue
overnight into early Sunday starting in northern OK and spreading
southward. VFR ceilings expected through the TAF period. Other
than variable winds due to the storms, winds will be mainly from
the N and NE.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  88  66  87 /  30  20   0   0
Hobart OK         71  92  65  92 /  30  20  10  10
Wichita Falls TX  75  97  70  95 /  20  30  10  10
Gage OK           64  87  59  89 /  20  10  10  10
Ponca City OK     69  87  63  87 /  40  20   0   0
Durant OK         75  95  70  93 /  20  40  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ018>020-024>032-
     037-039>048-050>052.

TX...Heat Advisory until 8 PM CDT this evening for TXZ085-086-088>090.

&&

SHORT TERM...50
LONG TERM....50
AVIATION...25
Hazardous weather outlook, Aug 26, 6:44 PM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
644 PM CDT Sat Aug 26 2023

OKZ004>048-050>052-TXZ083>090-272345-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
644 PM CDT Sat Aug 26 2023

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated to scattered thunderstorms will remain possible early
this evening across portions of southern Oklahoma and western
north Texas. Strong wind gusts and heavy downpours are the main
concern. This activity is expected to diminish after sunset.

Additional chances may return late tonight through early Sunday
morning across northwestern and central Oklahoma. While severe
weather chances are low, strong wind gusts and brief heavy
rainfall are possible with any of the stronger storms.

.Heat...
Excessive heat will persist from across parts of central and
southern Oklahoma and western-north Texas early this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
A few lingering thunderstorms will be possible, mainly across
southern Oklahoma and north Texas, during the day on Sunday.
Severe weather is not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 26, 6:06 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Norman OK
606 PM CDT Sat Aug 26 2023

OKZ041-046-262330-
Carter OK-Murray OK-
606 PM CDT Sat Aug 26 2023

...A strong thunderstorm will impact portions of central Carter and
southeastern Murray Counties through 630 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gene Autry. This storm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ardmore, Lone Grove, Wilson, Springer, Dougherty, Gene Autry, Milo,
and Lake Of The Arbuckles.

This includes Interstate 35 between mile markers 33 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake of the Arbuckles, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3409 9744 3435 9739 3445 9695 3433 9692
      3433 9693 3426 9694
TIME...MOT...LOC 2306Z 001DEG 3KT 3434 9703

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

WR
Special weather statement, Aug 26, 6:17 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Norman OK
617 PM CDT Sat Aug 26 2023

OKZ048-262345-
Atoka OK-
617 PM CDT Sat Aug 26 2023

...A strong thunderstorm will impact portions of southeastern Atoka
County through 645 PM CDT...

At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lane, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lane and southeastern McGee Creek Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3416 9582 3416 9590 3423 9602 3438 9598
      3438 9581 3428 9579
TIME...MOT...LOC 2317Z 328DEG 12KT 3428 9593

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

WR
Local storm report, Aug 26, 6:32 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
632 PM CDT Sat Aug 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Tstm Wnd Gst     1 E Centrahoma          34.61N 96.33W
08/26/2023  M58 MPH          Coal               OK   Mesonet

&&

EM
Special weather statement, Aug 26, 6:32 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Norman OK
632 PM CDT Sat Aug 26 2023

OKZ041-046-270000-
Carter OK-Murray OK-
632 PM CDT Sat Aug 26 2023

...A strong thunderstorm will impact portions of central Carter and
south central Murray Counties through 700 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gene Autry, moving southwest at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lone Grove, Springer, Gene Autry, and Milo.

This includes Interstate 35 between mile markers 37 and 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3434 9736 3440 9708 3431 9693 3429 9693
      3425 9703 3423 9735
TIME...MOT...LOC 2332Z 035DEG 12KT 3430 9705

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

WR
Special weather statement, Aug 26, 6:33 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Norman OK
633 PM CDT Sat Aug 26 2023

OKZ037-270000-
Tillman OK-
633 PM CDT Sat Aug 26 2023

...A strong thunderstorm will impact portions of east central Tillman
County through 700 PM CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Loveland, moving southwest at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hollister and Loveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3434 9889 3440 9884 3436 9866 3435 9866
      3427 9877
TIME...MOT...LOC 2333Z 035DEG 12KT 3433 9871

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

WR
Local storm report, Aug 26, 6:52 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
652 PM CDT Sat Aug 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Gst     3 SE Reagan             34.32N 96.68W
08/26/2023  M62 MPH          Johnston           OK   Mesonet

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:30 PM CDTSpecial Weather StatementOUNCotton30 min
Aug 26, 2:33 PM CDTSpecial Weather StatementOUNCotton27 min
Aug 26, 2:44 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman31 min
Aug 26, 4:22 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman10 min
Aug 26, 4:27 PM CDTSpecial Weather StatementOUNPontotoc33 min
Aug 26, 4:29 PM CDTSpecial Weather StatementOUNCoal31 min
Aug 26, 4:31 PM CDTSpecial Weather StatementOUNJefferson29 min
Aug 26, 4:46 PM CDTSevere Thunderstorm WarningOUNJefferson29 min
Aug 26, 5:06 PM CDTSpecial Weather StatementOUNLove24 min
Aug 26, 5:10 PM CDTSpecial Weather StatementOUNCarter35 min
Aug 26, 5:14 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNJefferson44 min
Aug 26, 5:20 PM CDTSpecial Weather StatementOUNCoal25 min
Aug 26, 5:37 PM CDTSpecial Weather StatementOUNJefferson23 min
Aug 26, 6:06 PM CDTSpecial Weather StatementOUNCarter24 min
Aug 26, 6:17 PM CDTSpecial Weather StatementOUNAtoka28 min
Aug 26, 6:29 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNStephens31 min
Aug 26, 6:32 PM CDTSpecial Weather StatementOUNCarter28 min
Aug 26, 6:33 PM CDTSpecial Weather StatementOUNTillman27 min
Aug 26, 6:56 PM CDTSevere Thunderstorm WarningOUNTillman36 min
Aug 26, 2:57 PM CDTSpecial Weather StatementOUNWichita33 min
Aug 26, 2:59 PM CDTSpecial Weather StatementOUNWichita31 min
Aug 26, 3:13 PM CDTSpecial Weather StatementOUNClay32 min
Aug 26, 3:55 PM CDTSpecial Weather StatementOUNArcher35 min
Aug 26, 4:00 PM CDTSpecial Weather StatementOUNClay30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.